search for




 

Medication-Related Osteonecrosis of the Jaw Associated with Palatal Bone and Soft Tissue Trauma: A Case Report
J Oral Med Pain 2019;44:31-34
Published online March 30, 2019;  https://doi.org/10.14476/jomp.2019.44.1.31
© 2019 Korean Academy of Orofacial Pain and Oral Medicine

Harpreet Singh1, Wafaa Saleh1,2, Seunghee Cha1, Joseph Katz1, Axel Ruprecht1

1Department of Oral and Maxillofacial Diagnostic Sciences, University of Florida, College of Dentistry, Gainesville, USA, 2Department of Oral Medicine and Periodontology, Faculty of Dentistry, Mansoura University, Mansoura, Egypt
Correspondence to: Harpreet Singh
Department of Oral and Maxillofacial Diagnostic Sciences, University of Florida, College of Dentistry, 1395 Center Drive, Gainesville 32610, USA, Tel: +1-352-273-6685 Fax: +1-352-294-5311, E-mail: hsingh@dental.ufl.edu, https://orcid.org/0000-0001-9672-3358
Received January 23, 2019; Revised March 18, 2019; Accepted March 19, 2019.
This is an open-access article distributed under the terms of the Creative Commons Attribution Non-Commercial License (http://creativecommons.org/licenses/by-nc/4.0) which permits unrestricted non-commercial use, distribution, and reproduction in any medium, provided the original work is properly cited.
Abstract
The aim of this case report is to present a case of 68-year-old male with a history of multiple myeloma and the intravenous use of Zometa (zoledronic acid) who had developed medication-related osteonecrosis of the jaw (MRONJ) following a hot pizza burn to the palate. Clinical and radiographic findings revealed grade 1 MRONJ of the right side of the hard palate. Soft tissue trauma and delayed epithelialization may be associated with some cases of MRONJ. Patients on anti-resorptive medications or anti-angiogenic drugs should be informed of the risk of bone exposure and subsequent MRONJ secondary to physical/chemical insults to the bone and soft tissue in the oral cavity.
Keywords : Bisphosphonates; Medication related osteonecrosis of the jaw; Osteonecrosis; Zoledronic acid


June 2019, 44 (2)